MAUDE Adverse Event Report: RTI SURGICAL 1.7MM CABLE WITH CRIMP 750MM-STERILE; CERCLAGE FIXATION

RTI SURGICAL 1.7MM CABLE WITH CRIMP 750MM-STERILE; CERCLAGE FIXATION
Model Number 298.801.01S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is attorney.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient status post mechanical fall with complaints of right leg pain and inability to ambulate.Radiographic imaging identified a periprosthetic femoral shaft fracture indicating the patient for the aforementioned surgical stabilization procedure.On (b)(6) 2017, patient underwent an open reduction internal fixation of femur right side.On (b)(6) 2018, patient was still having pain and x-rays revealed broken plate and femoral non-union.Patient had evaluation and management of right hip pain.She was seen by other surgical team on (b)(6) 2018 and discussed revision orif vs pfr/revision arthroplasty.On (b)(6) 2019 x-rays revealed the plate is broken as well as cerclage cables at the level of the fracture site.The hardware obscures portions of the fracture.Assessment of the degree of bone bridging is difficult to assess.Mild varus angulation at the fracture level was also noted.This complaint involves two (2) devices.This report is for one (1) 1.7mm cable with crimp 750mm-sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device history lot manufacturing location: supplier rti surgical / inspected, packaged and released by: monument release to warehouse date: 05-jan-2017 expiration date: 30-sep-2021 part number: 298.801.01s, 1.7mm cable with crimp 750mm -sterile lot number: p257556 this lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d6, h6: note: following investigation was performed by the supplier.The supplier stated "numerous cables were used for what appears to be prophylactic banding.This would have been to prevent the bone from fracturing from the forces of the hip stem being implanted.It looks like the plate (not our product) has fractured near the distal end of the hip stem which is common with these types of surgeries on patients with compromised bone quality.Also, it looks like the cables are still intact and didn't fail as a result of the fracture.The overall complaint was not confirmed for the 1.7mm cable with crimp 750mm-sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: on (b)(6) 2017, patient status post mechanical fall with complaints of right leg pain and inability to ambulate.Radiographic imaging identified a periprosthetic femoral shaft fracture indicating the patient for the aforementioned surgical stabilization procedure.On (b)(6) 2017, patient underwent an open reduction internal fixation of femur right side, fixation was then obtained with multiple cables made along synthes lateral plate.On (b)(6) 2018, patient was still having pain and x-rays revealed broken plate and femoral non-union.Patient had evaluation and management of right hip pain.She was seen by surgeon's team on (b)(6) 2018 and discussed revision orif vs pfr/revision arthroplasty.On (b)(6) 2019 x-rays revealed the plate is broken as well as cerclage cables at the level of the fracture site.The hardware obscures portions of the fracture assessment of the degree of bone bridging is difficult to assess.Also noted mild varus angulation at the fracture level.On (b)(6) 2019, the patient underwent two component revision, right total hip, radical excision of proximal 21cm of right femur and prophylactic stabilization of distal right femur with plate/screw/cable construct due to failed right total hip replacement with vancouver c periprosthetic fracture nonunion with broken lateral femoral plate.

Brand Name
1.7MM CABLE WITH CRIMP 750MM-STERILE
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
dan nelson
375 river park circle
marquette, MI 49855
MDR Report Key10080776
Report Number1833824-2020-00046
Device Sequence Number3468470
Product Code JDQ
UDI-Device Identifier10886982182500
UDI-Public(01)10886982182500
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K992616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number298.801.01S
Device Catalogue Number298.801.01S
Device Lot NumberP257556
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer06/18/2020
03/22/2023
04/28/2023
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/18/2020
04/06/2023
05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight77 KG